Alert archive / Colorado / River Flood Warnings in 2014
River Flood Warning 10, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at Oct 9, 2014, 2:20 PM MDT for El Paso County, Colorado. It took effect at Oct 9, 2014, 2:57 PM MDT. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2014, 2:20 PM MDT (20:20 UTC)
- In effect from
- Oct 9, 2014, 2:57 PM MDT
- Expired
- Oct 10, 2014, 3:45 AM MDT
- In force
- 13 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- Minor
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 40 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fountain Creek near Fountain (FHAC2).
- Action stage
- 11 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07106000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
098
WGUS45 KPUB 092020
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
220 PM MDT THU OCT 9 2014
...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN COLORADO...
FOUNTAIN CREEK NEAR FOUNTAIN AFFECTING EL PASO COUNTY.
.HEAVY RAIN ACROSS COLORADO SPRINGS THIS THURSDAY AFTERNOON HAS
RESULTED IN A RAPID RISE IN RIVER LEVELS ON THE FOUNTAIN CREEK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY
DEADLY...FAST FLOWING FLOOD WATER.
STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST
INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...VISIT
THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN
LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES
UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.
&&
COC041-100820-
/O.NEW.KPUB.FL.W.0010.141009T2057Z-141010T0945Z/
/FHAC2.1.ER.141009T2057Z.141009T2100Z.141009T2145Z.UU/
220 PM MDT THU OCT 9 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLOOD WARNING FOR
THE FOUNTAIN CREEK NEAR FOUNTAIN.
* UNTIL LATE TONIGHT.
* AT 2:00 PM THURSDAY THE STAGE WAS 5.4 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS AFTERNOON AND
CONTINUE TO RISE TO NEAR 8.1 FEET BY LATE THIS AFTERNOON.THE RIVER
WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* IMPACT...AT 8.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.
&&
LAT...LON 3861 10463 3855 10458 3847 10455 3845 10464
3853 10467 3859 10473
$$2 follow-up statements
510
WGUS85 KPUB 092336
FLSPUB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
536 PM MDT THU OCT 9 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
COLORADO...
FOUNTAIN CREEK NEAR FOUNTAIN AFFECTING EL PASO COUNTY.
.HEAVY RAIN HAS CONTINUED TO FALL IN COLORADO SPRINGS THIS THURSDAY
AFTERNOON AND EVENING. THE FOUNTAIN CREEK AT FOUNTAIN WAS ABOVE
ITS 8.0 FOOT FLOOD STAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY
DEADLY...FAST FLOWING FLOOD WATER.
STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST
INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...VISIT
THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN
LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES
UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.
&&
COC041-101136-
/O.EXT.KPUB.FL.W.0010.000000T0000Z-141010T1142Z/
/FHAC2.1.ER.141009T2113Z.141009T2230Z.141009T2342Z.UU/
536 PM MDT THU OCT 9 2014
THE FLOOD WARNING CONTINUES FOR
THE FOUNTAIN CREEK NEAR FOUNTAIN.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:00 PM THURSDAY THE STAGE WAS 8.7 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE THIS AFTERNOON.
* IMPACT...AT 8.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.
&&
LAT...LON 3861 10463 3855 10458 3847 10455 3845 10464
3853 10467 3859 10473
$$374
WGUS85 KPUB 100224
FLSPUB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
824 PM MDT THU OCT 9 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
COLORADO...
FOUNTAIN CREEK NEAR FOUNTAIN AFFECTING EL PASO COUNTY.
.HEAVY RAIN IN COLORADO SPRINGS THURSDAY AFTERNOON RESULTED IN
A RAPID RISE IN RIVER LEVELS ON FOUNTAIN CREEK AT FOUNTAIN. FOUNTAIN
CREEK ROSE TO A STAGE OF 8.8 FEET AROUND 430 PM MDT...THEN SLOWLY
FELL TO BELOW ITS 8.0 FOOT FLOOD STAGE AROUND 630 PM.
AT ITS 8 PM STAGE OF 7.3 FEET...MINOR OVERBANK FLOW ON FOUNTAIN
CREEK COULD SPILL INTO LOW LYING AREAS...AND CONDITIONS REMAIN
DANGEROUS...EVEN THOUGH THE FOUNTAIN CREEK IS EXPECTED CONTINUE
TO FALL THE REST OF TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD...
OR PERIODS OF HIGH FLOW...SATURATED BANKS CAN EASILY BREAK OFF AND
FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.
STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST
INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...VISIT
THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN
LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES
UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.
&&
COC041-100254-
/O.CAN.KPUB.FL.W.0010.000000T0000Z-141010T1142Z/
/FHAC2.1.ER.141009T2113Z.141009T2230Z.141010T0036Z.UU/
824 PM MDT THU OCT 9 2014
THE FLOOD WARNING IS CANCELLED FOR
THE FOUNTAIN CREEK NEAR FOUNTAIN.
* AT 8:00 PM THURSDAY THE STAGE WAS 7.3 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FELL BELOW FLOOD STAGE AT 6:36 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.6 FEET BY
MIDMORNING SATURDAY.
* IMPACT...AT 7.0 FEET...MINOR OVERBANK FLOW SPILLS INTO LOW LYING
AGRICULTURAL AREAS.
&&
LAT...LON 3861 10463 3855 10458 3847 10455 3845 10464
3853 10467 3859 10473
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Oct 9, 2:20 PM MDT, 0 minutes earlier.
Area forecast discussion, Oct 9, 2:20 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 220 PM MDT THU OCT 9 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 213 PM MDT THU OCT 9 2014 ...HEAVY RAIN WITH THE POTENTIAL FOR FLASH FLOODING FOR THE SE MTS AND PLAINS...HEAVY SNOW FOR THE HIGHER PEAKS ABOVE 11KFT... WIDESPREAD MODT TO LOCALLY HVY RAIN CONTINUES ACROSS OUR CWA THIS AFTERNOON. ONGOING HEADLINES LOOK ON TRACK SO NO BIG CHANGES ANTICIPATED AT THIS TIME. LOOKS LIKE TWO AREAS OF ENHANCED RAINFALL ASSOCIATED WITH VORT LOBES IN THE MAIN LOW WHICH IS MOVING NEWD THROUGH THE 4 CORNERS RIGHT NOW. FIRST AREA HAS PERSISTED IN AN W-E ORIENTED BAND ACROSS EL PASO COUNTY AND ALONG THE PALMER DVD EWD PAST KLIC AND ON THROUGH KS. THIS HAS RESULTED IN SOME MINOR URBAN FLOODING IN AND AROUND KCOS...AND CONTINUED CONCERNS FOR THE AREA BURN SCARS. THIS AREA SHOULD SLOWLY DISSIPATE LATER THIS AFTERNOON AND SHOULD WIND DOWN AFTER 00Z. ANOTHER AREA ASSOCIATED WITH SHOWERS AND STORMS MOVING OUT OF NRN NM WILL FILL IN OVER THE SERN PLAINS ALONG AND S OF HGWY 50...AND THIS SHOULD PERSIST THROUGH AT LEAST 06Z AND LIKELY CONTINUE AS SHOWERS THROUGH FRI MORNING. CONSIDERED A FLASH FLOOD WATCH FOR THE AREA...BUT RATES DO NOT LOOK THAT STRONG ENOUGH TO OVERCOME THE HIGH FLASH FLOOD GUIDANCE FOR THE SERN PLAINS. HOWEVER...WILL HAVE TO WATCH THIS AREA THROUGH THIS EVENING FOR SIGNS OF ANY ENHANCED PRECIP/CONVECTION. IN THE MTS...SNOW LEVELS HAVE REMAIN AROUND 11K FEET MOST PLACES. SOME LIGHT ACCUMS OVER THE PASSES AND AS OF 20Z KMYP WAS SHOWING SNOW COVERED ROADS. PIKES PEAK LIKELY WILL END UP WITH SOME SIGNIFICANT SNOW TOTALS...MAYBE OVER A FOOT BEFORE THINGS WIND DOWN ON FRIDAY. SNOW LEVELS WILL DROP SIGNIFICANTLY BY FRI MORNING...POSSIBLY AS LOW AS 8K FEET...BUT THE BULK OF THE PRECIP SHOULD BE OVER BY THEN. NO CHANGES TO ONGOING HEADLINES ARE ANTICIPATED. FRIDAY...SHOULD SEE THE BULK OF THE HEAVIER PRECIP WIND DOWN IN THE MORNING AND MAYBE EVEN A FEW BREAKS POSSIBLE AFTER 18Z. BUT NOT EXPECTING MUCH SUN...AND MTS COULD SEE ANOTHER ROUND OF SHOWERS IN THE AFTERNOON AS MOISTURE REMAINS AND INSTABILITY INCREASES. COULD SEE ADDITIONAL LIGHT SN ACCUMS BY THE LATE AFTERNOON. TEMPS WILL REMAIN QUITE COOL WITH HIGHS ONLY IN THE LOW TO MID 50S FOR MOST OF THE LOWER ELEVATIONS...AND 30S-40S FOR THE MTS ROSE .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 213 PM MDT THU OCT 9 2014 ...COLDER STORM SYSTEM EXPECTED SUNDAY INTO MONDAY... FRIDAY NIGHT AND SATURDAY...AN UPPER LEVEL TROUGH OVER EASTERN COLORADO FRIDAY EVENING WILL SHIFT EAST INTO THE CENTRAL PLAINS BY SATURDAY MORNING WITH BROAD NORTHWESTERLY FLOW FILLING IN ACROSS THE REGION FOR SATURDAY. MODELS IN GOOD AGREEMENT WITH SHOWER ACTIVITY OVER THE MOUNTAINS DISSIPATING FRIDAY EVENING...WITH JUST ISOLATED ACTIVITY OVER THE SAN JUAN RANGE INTO SATURDAY MORNING. OVER THE PLAINS...SHOWERS FROM THE DEPARTING UPPER SYSTEM WILL COME TO AN END...FROM WEST TO SOUTHEAST THROUGH MIDNIGHT WITH DRY CONDITIONS HEADING INTO SATURDAY MORNING. OVERNIGHT LOWS WILL BE COOL WITH MID TO UPPER 30S ACROSS THE LOWER ELEVATIONS. A FEW LIGHT SHOWERS ARE POSSIBLE SATURDAY AFTERNOON OVER THE MOUNTAINS GIVEN THE NORTHWESTERLY FLOW ALOFT. HIGHS WILL BE PLEASANT WITH 60S TO LOWER 70S FOR THE PLAINS. SUNDAY INTO MONDAY...BOTH THE GFS AND ECMWF ARE IN BETTER AGREEMENT THIS CYCLE WITH A STRONG SHORTWAVE TROUGH DIGGING SOUTHWARD ACROSS THE ROCKIES SUNDAY INTO MONDAY. THE LATEST TRENDS HAVE BEEN FOR A STRONGER SYSTEM ACROSS THE AREA...BUT THE MAIN FOCUS WITH THE TROUGH BASE IS FURTHER SOUTH IN NORTHERN NEW MEXICO. THE NAM IS THE OUTLIER WITH A MORE EASTERLY TRACK OF THE TROUGH ACROSS EASTERN COLORADO INTO THE SOUTHERN PLAINS. FOR NOW HAVE TRENDED WITH THE MORE CONSISTENT GFS AND ECMWF. EXPECT RAIN AND SNOW TO BEGIN SUNDAY MORNING OVER THE CENTRAL MOUNTAINS. OVER THE PLAINS...A STRONG COLD FRONT WILL DROP SOUTH DURING THE AFTERNOON. STRONG NORTH WINDS WITH GUSTS IN EXCESS OF 30 MPH ARE LIKELY...ESPECIALLY NEAR THE KANSAS BORDER BEHIND THE FRONT. TEMPERATURES ARE FORECAST TO CLIMB QUICKLY INTO THE 60S AHEAD OF THE FRONT...AND FALL INTO THE MID 40S HEADING INTO SUNDAY EVENING. MODELS ALSO IN GOOD AGREEMENT WITH SHOWER ACTIVITY DEVELOPING ALONG AND BEHIND THE FRONT SUNDAY AFTERNOON AND EVENING ACROSS THE PLAINS. GIVEN THE NORTHERLY WIND DIRECTION...THE MAIN FOCUS WILL LIKELY BE THE PALMER DIVIDE AND RATON MESA REGIONS THROUGH SUNDAY NIGHT. HOWEVER...THERE DOES APPEAR TO BE A QUICK WINDOW FOR WIDESPREAD SHOWER ACTIVITY FOR THE PLAINS AS THE FRONT PASSES. MUCH COLDER AIR WILL FILTER SOUTH AND SUNDAY NIGHT WITH MANY AREAS SEEING LOWER 30S BY MONDAY MORNING. SNOW LEVELS WILL ALSO FALL SUNDAY EVENING...WITH LIGHT SNOW WITH LITTLE OR NO ACCUMULATIONS EXPECTED BELOW 7 KFT. MOUNTAIN AREAS WILL LIKELY SEE A FEW INCHES OF SNOW BY MONDAY MORNING. THE UPPER LEVEL SYSTEM WILL QUICKLY MOVE OFF TO THE EAST MONDAY MORNING WITH HIGH PRESSURE OVER THE GREAT BASIN MOVING INTO COLORADO LATE IN THE DAY. TUESDAY THROUGH THURSDAY... HIGH PRESSURE WILL MOVE ACROSS THE REGION WITH DRY CONDITIONS ACROSS SOUTHERN COLORADO. TEMPERATURES WILL REBOUND INTO THE 70S...WITH A FEW LOWER 80S POSSIBLE ACROSS THE PLAINS. MOZLEY && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 213 PM MDT THU OCT 9 2014 WILL CONTINUE TO SEE POTENTIAL FOR HEAVY PRECIP INCLUDING ISOLD TS THROUGH THE EARLY EVENING...ESPECIALLY THIS AFTERNOON THROUGH 02-03Z. AFTER HEAVIER PRECIP WINDS DOWN AND SHIFTS EWD OVER THE SE CO PLAINS...WILL STILL SEE MOIST CONDITIONS ACROSS BOTH THE SAN LUIS VALLEY AND THE ERN PLAINS...SO WILL CONTINUE TO SEE IFR-MVFR CIGS OVERNIGHT...AND POSSIBLY SOME LOCAL AREAS OF FG OR BR BY EARLY FRI MORNING...ALTHOUGH MOST OF THE AREA SHOULD SEE MAINLY LOW CIGS. EXPECT GRADUAL IMPROVEMENT AFTER 18Z AND POSSIBLY GETTING TO VFR BY THE AFTERNOON...BUT NO SIGNIFICANT IMPROVEMENT UNTIL LATE IN THE DAY. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR COZ072-074-077>079- 081-083>088. WINTER WEATHER ADVISORY UNTIL 9 AM MDT FRIDAY FOR COZ058-060. WINTER STORM WARNING UNTIL NOON MDT FRIDAY FOR COZ073-075-080- 082. FLASH FLOOD WATCH UNTIL 8 PM MDT THIS EVENING FOR COZ067-068. && SHORT TERM...ROSE LONG TERM...MOZLEY AVIATION...ROSE
Hazardous weather outlook, Oct 9, 6:56 AM MDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 656 AM MDT THU OCT 9 2014 COZ058>089-093>099-101300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 656 AM MDT THU OCT 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT REMNANT TROPICAL MOISTURE FROM HURRICANE SIMON WILL COMBINE WITH EASTERLY UPSLOPE FLOW BEHIND A COLD FRONT DROPPING THROUGH THE SOUTHEAST PLAINS TO PRODUCE WIDESPREAD RAINFALL ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO THROUGH TONIGHT. RAINFALL AMOUNTS WILL BE HEAVIEST ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS WHERE MOST AREAS SHOULD PICK UP BETWEEN 1 TO 2 INCHES OF RAINFALL BY THE STORMS END ON FRIDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY THIS AFTERNOON AND EVENING...AND THIS WILL POSE A FLASH FLOOD THREAT FOR BURN SCARS AND URBAN AREAS ALONG THE I-25 CORRIDOR AND ACROSS THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS. THESE INCLUDE...WALDO...EAST PEAK...EIGHT MILE...AND ROYAL GORGE BURN SCARS. SHOWERS SHOULD PROGRESS TO A STEADIER LIGHT TO MODERATE RAINFALL OVERNIGHT...HOWEVER CREEKS AND STREAMS MAY BEGIN TO RUN HIGH AS RUNOFF CONTINUES DUE TO THE SATURATED GROUND. LIGHT RAINFALL WILL SPREAD ACROSS THE SOUTHWEST MOUNTAINS THIS MORNING. BUT BY AFTERNOON...ISOLATED EMBEDDED THUNDERSTORMS WILL BE POSSIBLE...WHICH COULD PRODUCE LOCALLY INTENSE RAINFALL RATES. SHOULD ONE OF THESE STRONGER STORMS IMPACT THE WEST FOR BURN SCAR COMPLEX...FLASH FLOODING COULD RESULT THERE AS WELL. THIS THREAT SHOULD DECREASE BY LATE EVENING AS FOCUS FOR HEAVIER RAIN SHIFTS EASTWARD INTO THE SOUTHEAST MOUNTAINS AND PLAINS. MEANWHILE...PRECIPITATION WILL FALL AS SNOW ACROSS THE HIGHER PEAKS ABOVE 12000 FEET TODAY...WITH SNOW LEVELS DROPPING TO BETWEEN 10000 AND 11000 FEET TONIGHT. SNOWFALL ACCUMULATIONS OF 8 TO 14 INCHES WILL BE POSSIBLE ACROSS THE HIGHER PEAKS ABOVE 11000 FEET OF THE SANGRE DE CRISTO...WET MOUNTAINS...AND PIKES PEAK. BETWEEN 4 TO 8 INCHES CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS OF THE SAWATCH AND MOSQUITO RANGES. AND 1 TO 4 INCHES WILL BE POSSIBLE ABOVE 12000 FEET ACROSS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS. ONE OR TWO STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON THROUGH THIS EVENING ACROSS THE SOUTHERN PORTIONS OF THE SOUTHEAST PLAINS. THE MAIN THREAT FROM THUNDERSTORMS WILL BE HAIL TO AROUND 3/4 INCH IN DIAMETER...AND WIND GUSTS UP TO 50 MPH. HEAVY RAINFALL WILL ALSO BE POSSIBLE ACROSS THE SOUTHEAST PLAINS TONIGHT...AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE UNDER THE HEAVIER RAIN CORES. THIS IS MOST LIKELY TO OCCUR TO THE SOUTH OF HIGHWAY 50. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS SHOWERS IN COMBINATION WITH ISOLATED THUNDERSTORMS ARE ANTICIPATED FRIDAY...ESPECIALLY FRIDAY MORNING OVER SOUTH-CENTRAL AND SOUTHEASTERN COLORADO AS THE REMNANTS OF FORMER TROPICAL SYSTEM SIMON MOVE ACROSS THE REGION AND INTERACT WITH NORTHEASTERLY TO EASTERLY SURFACE FLOW. LOCALLY HEAVY RAINFALL WILL BE CAPABLE OF PRODUCING POTENTIAL FLASH FLOODING INTO FRIDAY MORNING...ESPECIALLY OVER AREA BURN SCARS. ANOTHER STORM THREAT FRIDAY WILL BE HAZARDOUS LIGHTNING. IN ADDITION...THE HIGHER PEAKS....ESPECIALLY ABOVE 11000 FEET...COULD EXPERIENCE TOTAL SNOW ACCUMULATIONS IN EXCESS OF TEN INCHES BY FRIDAY. HEAVY WET SNOW COULD RESULT IN HAZARDOUS TRAVEL CONDITIONS OVER HIGHER MOUNTAIN ROADS AND BACK COUNTRY TRAILS. ANOTHER STORM SYSTEM AND ASSOCIATED SURFACE COLD FRONT IS PROJECTED TO BRING COLDER TEMPERATURES AND ANOTHER ROUND OF PRECIPITATION OVER SOUTHERN COLORADO FROM LATER SUNDAY INTO SUNDAY NIGHT. THIS STORM SYSTEM WILL BE CAPABLE OF PRODUCING ACCUMULATING SNOW...PRIMARILY ABOVE 7000 FEET FROM LATER SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO.
In the hours before
Special weather statement, Oct 9, 9:48 AM MDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 948 AM MDT THU OCT 9 2014 COZ081-084-085-091615- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 948 AM MDT THU OCT 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND WEST CENTRAL EL PASO COUNTIES UNTIL 1015 AM MDT... AT 943 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SHOWER OVER CHIPITA PARK...OR 12 MILES WEST OF COLORADO SPRINGS...MOVING NORTHWEST AT 25 MPH. RAINFALL RATES UP TO .20 INCHES AN HOUR WILL BE POSSIBLE ON THE WALDO CANYON BURN SCAR WITH THIS STORM. THIS MORNING...SCATTERED SHOWERS WILL CONTINUE TO MOVE OVER THE WALDO CANYON BURN SCAR. AT THIS TIME...RAINFALL RATES OF 0.2 INCHES AN HOUR OR LESS ARE ANTICIPATED. AFTER NOON...STRONGER SHOWERS OR THUNDERSTORMS WILL DEVELOP OVER THE REGION...WITH HEAVIER RAINFALL RATES OVER THE WALDO CANYON BURN SCAR POSSIBLE. LOCATIONS IMPACTED INCLUDE... WESTERN COLORADO SPRINGS...MANITOU SPRINGS...GREEN MOUNTAIN FALLS... CASCADE...CHIPITA PARK AND CRYSTOLA. LAT...LON 3882 10495 3895 10504 3895 10482 TIME...MOT...LOC 1543Z 118DEG 20KT 3890 10503 PGW
Special weather statement, Oct 9, 11:50 AM MDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1150 AM MDT THU OCT 9 2014 COZ081-084-085-091815- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 1150 AM MDT THU OCT 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND WEST CENTRAL EL PASO COUNTIES UNTIL 1215 PM MDT... AT 1146 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS OVER WESTERN COLORADO SPRINGS...MOVING NORTHWEST AT 15 MPH. THIS AREA OF SHOWERS AND THUNDERSTORMS IS SLOWLY DRIFTING NORTHWEST TOWARDS THE WALDO CANYON BURN SCAR. IF THESE SHOWERS AND THUNDERSTORMS MAINTAIN THEIR CURRENT TRACK AND STRENGTH...THERE IS THE POTENTIAL FOR RAINFALL RATES IN EXCESS OF 0.5 INCHES AN HOUR OVER THE WALDO CANYON BURN SCAR BY 1230 PM. LOCATIONS IMPACTED INCLUDE... WESTERN COLORADO SPRINGS...MANITOU SPRINGS...GREEN MOUNTAIN FALLS... CASCADE...CHIPITA PARK AND CRYSTOLA. LAT...LON 3891 10482 3884 10494 3896 10504 3901 10493 TIME...MOT...LOC 1746Z 144DEG 14KT 3887 10484 PGW
Local storm report, Oct 9, 12:08 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1208 PM MDT THU OCT 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM HEAVY RAIN 3 SSW COLORADO SPRINGS 38.80N 104.84W
10/09/2014 M1.00 INCH EL PASO CO COCORAHS
SINCE 1015 AM
&&
KAMLocal storm report, Oct 9, 1:37 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
137 PM MDT THU OCT 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN 2 WNW COLORADO SPRINGS 38.85N 104.85W
10/09/2014 M1.52 INCH EL PASO CO TRAINED SPOTTER
RAIN BEGAN 1100 AM MDT...ACCUMULATED 0.32 IN FIRST 25
MINUTES. REST OF HEAVY RAIN TOTAL FELL 1125 AM TO 0130
PM MDT.
&&
RMGLocal storm report, Oct 9, 2:10 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
210 PM MDT THU OCT 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 2 NW PETERSON AFB 38.85N 104.73W
10/09/2014 M1.73 INCH EL PASO CO TRAINED SPOTTER
RAIN BEGAN 1100 AM MDT. 0.75 RAIN FELL BETWEEN 0100 AND
0200 PM MDT.
&&
RMGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 9:05 PM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 8 more | 23 hr |
| Oct 9, 4:47 AM MDT | Winter Storm Warning | PUB | Alamosa, Costilla, Custer, El Paso, Fremont, Huerfano and 4 more | 31 hr |
| Oct 9, 4:47 AM MDT | Winter Weather Advisory | PUB | Chaffee, Lake, Saguache | 31 hr |
| Oct 9, 9:48 AM MDT | Special Weather Statement | PUB | Teller | 27 min |
| Oct 9, 11:50 AM MDT | Special Weather Statement | PUB | Teller | 25 min |
| Oct 9, 12:14 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Oct 9, 12:42 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Oct 9, 1:30 PM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 3 hr |
| Oct 9, 2:38 PM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 3 hr |
| Oct 9, 3:24 PM MDT | Special Weather Statement | PUB | Mineral | 66 min |
| Oct 9, 4:18 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 29 min |
| Oct 9, 4:39 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Oct 9, 5:04 PM MDT | Special Weather Statement | PUB | Mineral | 26 min |
| Oct 9, 5:38 PM MDT | Special Weather Statement | PUB | Mineral | 52 min |
Nearby
River Flood Warnings in Colorado, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.